Wildfire, Atoka
- When
- March 7, 10:15 PM CST to March 8, 12:15 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
A wildfire burned roughly 400 acres in an area 4 miles southeast of Wardsville on the 7th. No damage was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned roughly 400 acres in an area 4 miles southeast of Wardsville on the 7th. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 7, 5:23 PM CST, 4 hours 52 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 523 PM CST Sun Mar 7 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 110 PM CST Sun Mar 7 2021 Gust south to southwest winds today will continue tomorrow as well. The MSLP gradient maintains over the southern plains between a low over Colorado and the strong, persistent high pressure over the deep south. Modest moisture advection is expected to replace some of the dry air over central Oklahoma, so elevated fire weather conditions are still expected to be confined to western Oklahoma where it will be very gusty and warm. Synoptically, the initial upper short-wave trough from the eastern Pacific trough will bring more cirrus on Monday. && .LONG TERM... (Monday night through next Saturday) Issued at 237 PM CST Sun Mar 7 2021 The strong southerly low-level flow will continue through midweek as the approaching upper-level system and its surface counterparts move slowly east. By Tuesday morning, much higher dew point temperatures are expected to have arrived in Oklahoma and north Texas. This will likely bring stratus to the region for much of the day. Very dry air should be confined to the Panhandles on Tuesday, though it could reach into the far northwest part of our forecast area, around Buffalo. On Wednesday, there appears to be more support for an eastward shift to the moisture gradient. Most likely, about the two westernmost rows of counties in northern Oklahoma, and one in southern Oklahoma will have very low afternoon humidities, along with rather strong south to southwest winds. This period will be monitored for fire headlines over the next day or two. There is still a lot of variety in surface feature placement by the models toward the end of the week. The position of the surface cold front will make a big difference in both fire weather and the risk of severe weather for Thursday, and especially Friday. As the colder air overspreads Oklahoma this weekend, it is possible that some snow could be mixed in with the rain that is expected. At this point, no accumulations are expected, but forecast confidence that far out remains low. && .AVIATION... (00Z TAFS) Issued at 521 PM CST Sun Mar 7 2021 VFR conditions expected throughout the forecast cycle. Diurnal backing and decrease in winds expected at start of forecast, except across far western Oklahoma where winds will likely stay 15-20KT. Overall increase and veering expected once again tomorrow after 15-16Z. High level cloud cover will increase for tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 42 67 52 70 / 0 0 0 0 Hobart OK 41 69 51 74 / 0 0 0 0 Wichita Falls TX 41 71 52 76 / 0 0 0 0 Gage OK 41 69 47 78 / 0 0 0 0 Ponca City OK 42 69 51 72 / 0 0 0 0 Durant OK 39 67 52 69 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....23 AVIATION...11
Hazardous Weather Outlook National Weather Service Norman OK 644 PM CST Sun Mar 7 2021 OKZ004>048-050>052-TXZ083>090-090045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 644 PM CST Sun Mar 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Fire Weather... Elevated fire weather conditions are expected Monday and Tuesday afternoons. Near critical conditions are expected Wednesday afternoon because of very warm, windy, and dry conditions. .Thunderstorms... Thunderstorm chances will return next Wednesday night through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951004.